Translator Disclaimer
Summer 2019 A universal Banach space with a $K$-unconditional basis
Taras Banakh, Joanna Garbulińska-Wȩgrzyn
Adv. Oper. Theory 4(3): 574-586 (Summer 2019). DOI: 10.15352/aot.1805-1369

Abstract

‎For a constant $K\geq 1$‎, ‎let $\mathfrak{B}_K$ be the class of pairs $(X,(\mathbf e_n)_{n\in\omega})$ consisting of a Banach space $X$ and an unconditional Schauder basis $(\mathbf e_n)_{n\in\omega}$ for $X$‎, ‎having the unconditional basic constant $K_u\le K$‎. ‎Such pairs are called $K$-based Banach spaces‎. ‎A based Banach space $X$ is rational if the unit ball of any finite-dimensional subspace spanned by finitely many basic vectors is a polyhedron whose vertices have rational coordinates in the Schauder basis of $X$‎.

Using the technique of Fraïssé theory‎, ‎we construct a rational $K$-based Banach space $\big(\mathbb U_K,(\mathbf e_n)_{n\in\omega}\big)$ which is $\mathfrak{RI}_K$-universal in the sense that each basis preserving isometry $f:\Lambda\to\mathbb U_K$ defined on a based subspace $\Lambda$ of a finite-dimensional rational $K$-based Banach space $A$ extends to a basis preserving isometry $\bar f:A\to\mathbb U_K$ of the based Banach space $A$‎. ‎We also prove that the $K$-based Banach space $\mathbb U_K$ is almost $\mathfrak{FI}_1$-universal in the sense that any base preserving‎ ‎$\varepsilon$-isometry $f:\Lambda\to\mathbb U_K$ defined on a based subspace $\Lambda$ of a finite-dimensional $1$-based Banach space $A$ extends to a base preserving $\varepsilon$-isometry $\bar f:A\to\mathbb U_K$ of the based Banach space $A$‎. ‎On the other hand‎, ‎we show that no almost $\mathfrak{FI}_K$-universal based Banach space exists for $K>1$‎.‎

The Banach space $\mathbb U_K$ is isomorphic to the complementably universal Banach space for the class of Banach spaces with an unconditional Schauder basis‎, ‎constructed by Pełczyński in 1969‎.

Citation

Download Citation

Taras Banakh. Joanna Garbulińska-Wȩgrzyn. "A universal Banach space with a $K$-unconditional basis." Adv. Oper. Theory 4 (3) 574 - 586, Summer 2019. https://doi.org/10.15352/aot.1805-1369

Information

Received: 17 May 2018; Accepted: 10 December 2018; Published: Summer 2019
First available in Project Euclid: 2 March 2019

zbMATH: 07056786
MathSciNet: MR3919032
Digital Object Identifier: 10.15352/aot.1805-1369

Subjects:
Primary: 46B04
Secondary: 46B15, ‎46M15

Rights: Copyright © 2019 Tusi Mathematical Research Group

JOURNAL ARTICLE
13 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.4 • No. 3 • Summer 2019
Back to Top